Alert archive / Kansas / Wind Advisories in 2018

Wind Advisory 16, NWS Wichita, KS

April 17, 201817 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 17, 2018, 11:06 PM CDT for 17 counties in Kansas. It took effect at Apr 17, 2018, 11:40 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2018, 11:06 PM CDT (04:06 UTC)
In effect from
Apr 17, 2018, 11:40 PM CDT
Expired
Apr 18, 2018, 7:00 PM CDT
In force
19 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4551 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS73 KICT 180406
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1106 PM CDT Tue Apr 17 2018


KSZ032-033-047-048-050-051-067-082-181815-
/O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
/O.NEW.KICT.HW.W.0003.180418T0406Z-180418T0900Z/
/O.NEW.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, 
Hutchinson, and Kingman
1106 PM CDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

The National Weather Service in Wichita has issued a High Wind
Warning, which is in effect until 4 AM CDT Wednesday. A Wind
Advisory has also been issued. This Wind Advisory is in effect
from 4 AM to 7 PM CDT Wednesday. The Wind Advisory is no longer
in effect.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph

* Timing...The strongest winds will occur overnight and decrease
  some for Wednesday morning and afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts
of 58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-068-083-091-092-181815-
/O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
Saline-Harvey-Sedgwick-Harper-Sumner-
Including the cities of Salina, Newton, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, and Wellington
1106 PM CDT Tue Apr 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* Winds...Northwest 25 to 35 mph with gusts up to 45 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
6 follow-up statements
609 
WWUS73 KICT 180440
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1140 PM CDT Tue Apr 17 2018

KSZ032-033-047-048-050-051-067-082-181845-
/O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, 
Hutchinson, and Kingman
1140 PM CDT Tue Apr 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY...

* Winds...Northwest 40 to 50 mph with gusts up to 65 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some for Wednesday morning and afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ052-053-069-093-180900-
/O.EXB.KICT.WI.Y.0016.180418T0440Z-180418T0900Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
1140 PM CDT Tue Apr 17 2018

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 4 AM CDT Wednesday.

* Winds...Southwest 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur overnight and decrease
  some as we move through the day on Wednesday.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ049-068-083-091-092-181845-
/O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
Saline-Harvey-Sedgwick-Harper-Sumner-
Including the cities of Salina, Newton, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, and Wellington
1140 PM CDT Tue Apr 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
409 
WWUS73 KICT 180503
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1203 AM CDT Wed Apr 18 2018



KSZ068-083-091-092-181915-
/O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
/O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.EXA.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Harvey-Sedgwick-Harper-Sumner-
Including the cities of Newton, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
and Wellington
1203 AM CDT Wed Apr 18 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM
CDT THIS EVENING...

The National Weather Service in Wichita has issued a High Wind
Warning, which is in effect until 4 AM CDT early this morning. A
Wind Advisory has also been issued. This Wind Advisory is in
effect from 4 AM early this morning to 7 PM CDT this evening. The
Wind Advisory is no longer in effect.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph
  overnight, will decrease to 25 to 35 mph with gusts around 45 
  during the day on Wednesday. 

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts
of 58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-051-067-082-181915-
/O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, 
Hutchinson, and Kingman
1203 AM CDT Wed Apr 18 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING
TO 7 PM CDT THIS EVENING...

* Winds...Northwest 40 to 50 mph with gusts up to 65 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some for Wednesday morning and afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ052-053-069-093-180900-
/O.CON.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
1203 AM CDT Wed Apr 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some as we move through the day on Wednesday.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ049-181915-
/O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
Saline-
Including the city of Salina
1203 AM CDT Wed Apr 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
082 
WWUS73 KICT 180514
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1214 AM CDT Wed Apr 18 2018


KSZ049-181915-
/O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/
/O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.EXA.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Saline-
Including the city of Salina
1214 AM CDT Wed Apr 18 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM
CDT THIS EVENING...

The National Weather Service in Wichita has issued a High Wind
Warning, which is in effect until 4 AM CDT early this morning. A
Wind Advisory has also been issued. This Wind Advisory is in
effect from 4 AM early this morning to 7 PM CDT this evening. The
Wind Advisory is no longer in effect.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph
  overnight, will decrease to 25 to 35 mph with gusts around 45 
  during the day on Wednesday.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts
of 58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ052-180900-
/O.UPG.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/
/O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
Marion-
Including the cities of Hillsboro, Marion, and Peabody
1214 AM CDT Wed Apr 18 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

The National Weather Service in Wichita has issued a High Wind
Warning, which is in effect until 4 AM CDT early this morning.
The Wind Advisory is no longer in effect.

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some as we move through the day on Wednesday.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts
of 58 mph are expected.  Winds this strong can cause property
damage.

&&

$$

KSZ032-033-047-048-050-051-067-068-082-083-091-092-181915-
/O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Harvey-
Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, 
Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
and Wellington
1214 AM CDT Wed Apr 18 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING
TO 7 PM CDT THIS EVENING...

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ053-069-093-180900-
/O.CON.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/
Chase-Butler-Cowley-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Winfield, and Arkansas City
1214 AM CDT Wed Apr 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some as we move through the day on Wednesday.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
813 
WWUS73 KICT 180702
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
202 AM CDT Wed Apr 18 2018


KSZ032-033-047>051-067-068-082-083-091-092-182115-
/O.CAN.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.EXT.KICT.WI.Y.0016.180418T0702Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, and Wellington
202 AM CDT Wed Apr 18 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Wichita has cancelled the High
Wind Warning.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ052-182115-
/O.CAN.KICT.HW.W.0003.000000T0000Z-180418T0900Z/
/O.EXB.KICT.WI.Y.0016.180418T0702Z-180419T0000Z/
Marion-
Including the cities of Hillsboro, Marion, and Peabody
202 AM CDT Wed Apr 18 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. The
High Wind Warning has been cancelled.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Timing...Tonight through Wednesday afternoon.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ053-069-093-182115-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/
Chase-Butler-Cowley-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Winfield, and Arkansas City
202 AM CDT Wed Apr 18 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Timing...The strongest winds will occur overnight and decrease 
  some as we move through the day on Wednesday.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph...or gusts of
58 mph are expected.  Winds this strong can cause property
damage.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
897 
WWUS73 KICT 182051
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
351 PM CDT Wed Apr 18 2018


KSZ032-033-047>053-067>069-082-083-091>093-190000-
/O.CON.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
351 PM CDT Wed Apr 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Around 30 mph with gusts up to 40 mph.

* Timing...Into the early evening hours. 

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles. Also be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
245 
WWUS73 KICT 182357
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
657 PM CDT Wed Apr 18 2018

KSZ032-033-047>053-067>069-082-083-091>093-190100-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
657 PM CDT Wed Apr 18 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

North to northwest winds have largely diminished below advisory 
levels across central and south central Kansas. Therefore, the 
wind advisory will be allowed to expire. However, elevated wind 
speeds are still possible over the next couple of hours before 
diminishing further after sunset and overnight tonight.

$$

Vaughan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 6:27 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 17, 6:27 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
627 PM CDT Tue Apr 17 2018

.SHORT TERM...(This evening through Friday night)
Issued at 250 PM CDT Tue Apr 17 2018

Water vapor imagery shows a potent shortwave over the Great Basin
approaching the Central Rockies. At the surface, stationary front
stretches from northern AR and across southern KS, with a dryline
extending through western OK.

Deep surface low is expected to quickly track from western KS
into northeast portions of the state tonight. This will spread
strong northwest winds across the forecast area generally after
10 pm with these strong winds expected to persist through most of
Wed. Went ahead and ran with a wind advisory for tonight through
Wed for areas along and west of I-135 to account for these strong
nw winds. Even though gradient will slacken during the day Wed,
good mixing should make up for it, allowing sustained speeds
around 30-35 mph with higher gusts. See fire weather section below
to see how these winds will elevate the fire danger.

Cold front is expected to push through all of the southern Plains
as surface ridge overspreads the region. This will allow for below
normal temps for both Thu and Fri with highs around 5 degrees
below normal.

.LONG TERM...(Saturday through Tuesday)
Issued at 250 PM CDT Tue Apr 17 2018

Main focus for these extended periods will be another strong
shortwave to move out into the Plains Fri night into Sat. GFS and
ECMWF are in decent agreement moving the impulse from the southern
Rockies into central/southern OK during the day Sat. While
confidence is high that most of the area will at least see some
rain, confidence is much lower with regards to who will pick up
the more substantial rainfall. Med range models have been slowly
trending south with this system which will be something to watch.
Severe chances don't look too good, as we never get the rich
moisture this far north.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 625 PM CDT Tue Apr 17 2018

A cold front will race eastward across the region tonight with
northwest winds increasing dramatically overnight. The very strong
northwest winds will persist across the entire region on
Wednesday.

&&

.FIRE WEATHER...
Issued at 250 PM CDT Tue Apr 17 2018

Grassland fire danger will be elevated into the very high
category on Wed.

Surface winds are expected to flip around to the northwest from
west to east tonight and remain out of the northwest through the
day Wed. Sustained speeds both tonight into Wed will generally be
in the 25 to 35 mph range with the higher speeds along and west
of I-135. Lowest RH values on Wed are expected to be in the 25%
to 30% range with the lowest values west of I-135. These
conditions will result in very high grassland fire danger for the
entire area Wed with Russell and Barton counties on the upper end
of the very high scale.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    48  68  37  65 /   0   0   0   0
Hutchinson      45  66  34  64 /   0   0   0   0
Newton          46  66  34  62 /   0   0   0   0
ElDorado        48  66  35  63 /   0   0   0   0
Winfield-KWLD   48  68  36  66 /   0   0   0   0
Russell         41  64  32  64 /   0   0   0   0
Great Bend      42  65  33  64 /   0   0   0   0
Salina          44  63  33  63 /   0   0   0   0
McPherson       44  65  33  62 /   0   0   0   0
Coffeyville     52  68  36  62 /   0   0   0   0
Chanute         50  64  35  60 /   0   0   0   0
Iola            50  62  35  59 /   0   0   0   0
Parsons-KPPF    51  66  36  61 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 PM this evening to 7 PM CDT Wednesday for
KSZ032-033-047>051-067-068-082-083-091-092.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...CDJ
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 17, 9:54 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
954 PM CDT Tue Apr 17 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
954 PM CDT Tue Apr 17 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Gusty northwest winds will allow very high grassland fire danger to
persist overnight for areas generally along and northwest of the
Kansas Turnpike. In addition, the strong northwest winds will create
areas of blowing dust overnight with visibilities less than 3 miles
at times. See latest winds advisory for additional details on the
strong northwest winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very high grassland fire danger is likely across all of the area
Wednesday due to strong northwest winds. See latest winds advisory
for additional details on the strong northwest winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Apr 17, 10:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT TUE APR 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     NON-TSTM WND GST RUSSELL                 38.89N 98.85W
04/17/2018  M58 MPH          Russell            KS   ASOS

&&

MWM
Local storm report, Apr 17, 11:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT TUE APR 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     NON-TSTM WND GST 3 SW GREAT BEND         38.33N 98.85W
04/17/2018  E58 MPH          BARTON             KS   ASOS

&&

MWM
Local storm report, Apr 17, 11:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT TUE APR 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     NON-TSTM WND GST 3 SW GREAT BEND         38.33N 98.85W
04/17/2018  M62 MPH          BARTON             KS   ASOS

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 11:06 PM CDTHigh Wind WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more3 hr

Nearby

Wind Advisories in Kansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.